Nafarelin Acetate and Benign Prostatic Hyperplasia

J. L. Gabrilove, A. C. Levine, A. Kirschenbaum, M. J. Droller, Joseph K. Kaftori, Andrea U. Decensi, Domenico Guarneri, Francesco Boccardo, Patrick C. Walsh

Research output: Contribution to journalLetter

Abstract

To the Editor: We were gratified to see the report of Peters and Walsh (Sept. 3 issue)1 confirming our study's2 finding that the use of an agonist of gonadotropin-releasing hormone — in our study, leuprolide, and in their study, nafarelin — in patients with benign prostatic hyperplasia resulted in shrinkage of the prostate, accompanied by improvement in the symptoms of prostatism. We found the mean shrinkage to be 58 percent, whereas they found shrinkage of only 25 percent at the end of six months. In their report, serum testosterone is said to have been “below castrate levels (<30 ng per.

Original languageEnglish (US)
Pages (from-to)580-581
Number of pages2
JournalNew England Journal of Medicine
Volume318
Issue number9
DOIs
StatePublished - Mar 3 1988

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Gabrilove, J. L., Levine, A. C., Kirschenbaum, A., Droller, M. J., Kaftori, J. K., Decensi, A. U., Guarneri, D., Boccardo, F., & Walsh, P. C. (1988). Nafarelin Acetate and Benign Prostatic Hyperplasia. New England Journal of Medicine, 318(9), 580-581. https://doi.org/10.1056/NEJM198803033180913